Alert archive / Alabama / River Flood Advisories in 2021

River Flood Advisory 31, NWS Nashville, TN

March 18, 2021Lauderdale County, Alabama; Lawrence County, Tennessee

NWS Nashville, TN issued this river flood advisory at Mar 18, 2021, 7:17 AM CDT for Lauderdale County, Alabama; Lawrence County, Tennessee. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Mar 18, 2021, 7:17 AM CDT (12:17 UTC)
Expired
Mar 18, 2021, 1:57 PM CDT
In force
7 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Lauderdale County, AL, Lawrence County, TN

The radar

The Northeast Alabama radar (KHTX), 132 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Shoal Creek near Iron City (IRCT1). The gauge peaked at 10.42 ft at Mar 18, 2021, 9:00 AM CDT.

actionminormoderate510152003/1803/19
Action stage
10 ft
Minor stage
14 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03588500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

880 
WGUS84 KOHX 181217
FLSOHX

Flood Advisory
National Weather Service Nashville TN
717 AM CDT Thu Mar 18 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Alabama...Tennessee...

  Shoal Creek Near Iron City affecting Lauderdale and Lawrence 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at www.weather.gov.


ALC077-TNC099-181800-
/O.NEW.KOHX.FL.Y.0031.210318T1217Z-210318T1800Z/
/IRCT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
717 AM CDT Thu Mar 18 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Shoal Creek Near Iron City.
* From this morning to this afternoon.
* At 6:30 AM CDT Thursday the stage was 10.2 feet and falling.
* Action stage is 10.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to rise to a crest of 6.8 feet 
  this evening.


&&

LAT...LON 3515 8747 3510 8741 3500 8756 3486 8754
      3485 8760 3500 8763

$$

CMA
2 follow-up statements
006 
WGUS84 KOHX 181730
FLSOHX

Flood Advisory
National Weather Service Nashville TN
1230 PM CDT Thu Mar 18 2021

...The Flood Advisory is extended for the following rivers in 
Alabama...Tennessee...

  Shoal Creek Near Iron City affecting Lauderdale and Lawrence 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at www.weather.gov.


ALC077-TNC099-182100-
/O.EXT.KOHX.FL.Y.0031.000000T0000Z-210318T2100Z/
/IRCT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1230 PM CDT Thu Mar 18 2021

...The Flood Advisory is now in effect until late this afternoon...

The Flood Advisory continues for
  the Shoal Creek Near Iron City.
* Until this afternoon.
* At 11:30 AM CDT Thursday the stage was 10.2 feet and falling.
* Action stage is 10.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to continue falling this 
  afternoon.


&&

LAT...LON 3515 8747 3510 8741 3500 8756 3486 8754
      3485 8760 3500 8763

$$

CMA
289 
WGUS84 KOHX 181857
FLSOHX

Flood Advisory
National Weather Service Nashville TN
157 PM CDT Thu Mar 18 2021

...The Flood Advisory is cancelled for the following rivers in 
Alabama...Tennessee...

  Shoal Creek Near Iron City affecting Lauderdale and Lawrence 
  Counties.

ALC077-TNC099-182000-
/O.CAN.KOHX.FL.Y.0031.000000T0000Z-210318T1857Z/
/IRCT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
157 PM CDT Thu Mar 18 2021

...The Flood Advisory for the Shoal Creek Near Iron City has been 
cancelled...

The Flood Advisory is cancelled for
  the Shoal Creek Near Iron City.
* At 1:30 PM CDT Thursday the stage was 9.1 feet and falling.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to continue to fall.


&&

LAT...LON 3515 8747 3510 8741 3500 8756 3486 8754
      3485 8760 3500 8763

$$

CMA

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 18, 6:54 AM CDT, 23 minutes earlier.

Area forecast discussion, Mar 18, 6:54 AM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
654 AM CDT Thu Mar 18 2021

.UPDATE...
FOR 12Z AVIATION DISCUSSION.

&&

.DISCUSSION...

The warm front struggled to move its way north earlier in the day
yesterday, which prevented more unstable air from reaching the
mid state. All of the rain earlier in the day cooled the surface
as well and kept surface temperatures cooler even when the wind
shift of the warm front moved through in the evening. Showers are
ongoing early this morning as the upper low works its way eastward
across the MS River Valley. As the upper low continues east, we
are going to get a short break in rain chances later in the
morning but will move back in during the late morning and
afternoon. Winds will pick up as the surface pressure gradient
increases behind the cold front today, so southwesterly winds
around 10-20 mph and gusts up to around 30 mph will be possible
during the daytime hours. As a result, the temperatures will
fall from late morning through the afternoon, and high temps will
be in the morning. On Friday, we will be on the backside of the
upper low, and strong northerly flow will keep temps cool with
highs only in the low 50s for most under drier conditions.

The weekend will see an increase in temperatures as upper ridging
works its way over the region. But, before that, the CAA behind
the trough will bring near freezing temps across the mid state
Saturday morning and even Sunday morning. High temps will be on
the rise in the low 60s Saturday and upper 60s Sunday, and dry.
Warming trend will continue to start the work week with highs
Monday around 70 for most. Next chance for rain will move in later
in the day on Tuesday with a Plains trough which has been further
south over the past few model runs. Models also want to keep an
active pattern through the week, with additional shortwaves
bringing chances for showers and even some thunderstorms Wednesday
through early Friday. Agreement between the models is low past
Wednesday though, so wont put too much weight on any solution, but
the active pattern should continue up to next weekend.

&&

.AVIATION...
12Z TAF DISCUSSION.

Showers will continue off an on for CSV this morning. Other sites
will see vicinity showers later today. Cigs will fall in and out
of IFR heights today and then likely stay low overnight tonight.
Winds will be gusty around 10 to 15 knots out of the southwest
throughout the taf period.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Barnwell
AVIATION........11
Hazardous weather outlook, Mar 18, 5:21 AM CDT, 1 hour 56 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
521 AM CDT Thu Mar 18 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-191030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
521 AM CDT Thu Mar 18 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

06

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 9:07 PM CDTAreal Flood AdvisoryOHXBedford, Giles, Lawrence, Lewis, Marshall, Maury and 1 more3 hr
Mar 17, 9:54 PM CDTSpecial Weather StatementOHXMarshall36 min
Mar 18, 5:00 AM CDTRiver Flood AdvisoryOHXBedford4 hr
Mar 18, 5:02 AM CDTRiver Flood AdvisoryOHXGiles28 hr
Mar 18, 8:23 AM CDTRiver Flood AdvisoryOHXGrundy6 hr
Mar 18, 4:22 PM CDTRiver Flood AdvisoryOHXDecatur, Hardin, Perry, Wayne34 days

Nearby

River Flood Advisories in Alabama, 2021River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.